Alert archive / Hawaii / Flash Flood Warnings in 2013

Flash Flood Warning 67, NWS Honolulu, HI

December 15, 2013Honolulu County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Dec 15, 2013, 10:37 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2013, 10:37 AM HST (20:37 UTC)
Expired
Dec 15, 2013, 1:30 PM HST
In force
3 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Honolulu County, HI

The radar

The Molokai radar (PHMO), 101 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2013-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2013-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WGHW50 PHFO 152037
FFWHFO
HIC003-152330-
/O.NEW.PHFO.FF.W.0067.131215T2037Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1037 AM HST SUN DEC 15 2013

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF OAHU IN HONOLULU COUNTY

* UNTIL 130 PM HST

* AT 1024 AM HST...RADAR SHOWED HEAVY RAIN MOVING OVER OAHU. THE 
  AREA OF HEAVY RAIN WAS MOVING EAST SLOWLY.

* LOCATIONS IN THE WARNING INCLUDE WAIANAE...WAIPAHU...WAIKIKI...
  HONOLULU...HAWAII KAI...HALEIWA...AND KAILUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON
6 follow-up statements
136 
WGHW70 PHFO 152044
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1044 AM HST SUN DEC 15 2013

HIC003-152330-
/O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
1044 AM HST SUN DEC 15 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 130 PM HST...

LOCATIONS IN THE WARNING INCLUDE THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON
189 
WGHW70 PHFO 152106
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1106 AM HST SUN DEC 15 2013

HIC003-152330-
/O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
1106 AM HST SUN DEC 15 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 130 PM HST...

TRAFFIC CAMS IN PEARL CITY SHOW MODERATE FLOODING OVER THE HIGHWAY. 
MULTIPLE RAIN GAGES ARE REPORTING RAIN RATES OF 2-3 INCHES PER HOUR. 
RADAR SHOWS MORE HEAVY RAIN AND THUNDERSTORMS HEADING FOR OAHU FROM 
THE WEST. 

LOCATIONS IN THE WARNING INCLUDE THE ENTIRE ISLAND OF OAHU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON
492 
WGHW70 PHFO 152127
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1127 AM HST SUN DEC 15 2013

HIC003-152330-
/O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
1127 AM HST SUN DEC 15 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 130 PM HST...

AT 1123 AM HST...RADAR AND RAIN GAUGES INDICATED THUNDERSTORMS WITH  
INTENSE RAINFALL OF 2 TO 4 INCHES PER HOUR OVER THE EASTERN HALF OF 
OAHU. THE RAIN GAUGE AT WAIHEE PUMP REPORTED RAINFALL RATES 
EXCEEDING 4 INCHES PER HOUR AT 1115 AM. THESE RAINFALL RATES WILL 
CAUSE RAPID RISES AND FLASH FLOODING OF LOCAL STREAMS AND POOR 
DRAINAGE AREAS. THIS IS A DANGEROUS SITUATION.

ALL OF OAHU IS INCLUDED IN THIS WARNING. THE HEAVIEST RAIN WILL 
CONTINUE OVER EAST...SOUTH...AND SOUTHEAST OAHU THROUGH THE LATE 
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

R BALLARD
461 
WGHW70 PHFO 152225
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1225 PM HST SUN DEC 15 2013

HIC003-152330-
/O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
1225 PM HST SUN DEC 15 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 130 PM HST...

AT 1110 AM HST...RADAR AND RAIN GAGES INDICATE RAINFALL DIMINISHING 
OVER THE WESTERN HALF OF OAHU BUT HEAVY RAINS ARE CONTINUING OVER 
THE EASTERN HALF. STREAMS HAVE RISEN OVER THE PAST HOUR AND THE 
KAHANA AND MANOA STREAMS ARE APPROACHING FLOOD STAGE. RAIN RATES ARE 
EXPECTED TO SLOWLY DIMINISH OVER THE NEXT HOUR. 

ALL OF OAHU IS INCLUDED IN THIS WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.

&&

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH
FLOODING PERSISTS.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON
115 
WGHW70 PHFO 152325
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
125 PM HST SUN DEC 15 2013

HIC003-152334-
/O.EXP.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
125 PM HST SUN DEC 15 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY...

WEATHER RADAR SHOWED THAT HEAVY RAINFALL HAS MOVED OFFSHORE. THUS THE
FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.

A FLASH FLOOD WATCH FOR THE ISLANDS OF REMAINS IN
EFFECT UNTIL 6 PM THIS EVENING.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON
904 
WGHW70 PHFO 152328 CCA
FFSHFO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
128 PM HST SUN DEC 15 2013

HIC003-152334-
/O.EXP.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
128 PM HST SUN DEC 15 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY...

WEATHER RADAR SHOWED THAT HEAVY RAINFALL HAS MOVED OFFSHORE. THUS THE
FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.

A FLASH FLOOD WATCH FOR THE ISLANDS OF OAHU AND MAUI COUNTY REMAINS 
IN EFFECT UNTIL 6 PM THIS EVENING.

LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815

$$

MORRISON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 10:07 AM HST, 30 minutes earlier.

Area forecast discussion, Dec 15, 10:07 AM HST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1007 AM HST SUN DEC 15 2013

.SYNOPSIS...
A FRONT OVER THE KAUAI CHANNEL WILL BRING HEAVY SHOWERS AND
THUNDERSTORMS TO OAHU TODAY. THE FRONT WILL WEAKEN NEAR THE
CENTRAL ISLANDS TONIGHT AND MONDAY...WITH WINDS REMAINING LIGHT.
AS THE FRONT DISSIPATES TUESDAY...LIGHT TRADE WINDS WILL
RETURN...WITH MODERATE TRADE WINDS AND WINDWARD SHOWERS FOR THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...
AN AREA OF THUNDERSTORMS OVER THE KAUAI CHANNEL IS MOVING TOWARD
OAHU. MODERATE/HEAVY RAINFALL IS TAPERING OFF OVER KAUAI BUT
ANOTHER ROUND OF RAINFALL CANNOT BE RULED OUT AS COPIOUS AMOUNTS
OF MOISTURE AND INSTABILITY WILL REMAIN OVER KAUAI THROUGH THE
DAY. RAINFALL HAS PICKED UP OVER OAHU THIS MID-MORNING AND THE
AREA OF THUNDERSTORMS WEST OF THE STATE SHOULD START MOVING OVER
OAHU LATE THIS MORNING. THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO
INCLUDE OAHU AND KAUAI COUNTY THROUGH 6 PM THIS EVENING. A SEVERE
THUNDERSTORM WATCH IS ALSO IN PLACE FOR OAHU UNTIL 1 PM THIS
AFTERNOON. INSTABILITY AND LOW LEVEL WIND SHEER ARE BRINGING THE
POTENTIAL FOR SEVERE THUNDERSTORMS. EARLIER THIS MORNING...A
SEVERE THUNDERSTORM SKIRTED THE SOUTH SHORE OF KAUAI WITH DAMAGING
WINDS BRINGING POWER LINES DOWN.

MEANWHILE...LIGHT TO MODERATE E-SE FLOW NEAR MAUI AND THE BIG
ISLAND IS MOSTLY DRY WITH A FEW SHOWERS FALLING FROM SHALLOW
CUMULUS.

THE SOUTHERN END OF A SHORTWAVE TROUGH IS SETTING OFF THE STRONG
THUNDERSTORMS AND HEAVY RAINFALL AS IT SWINGS THROUGH THE STATE.
THE TROUGH IS EXPECTED TO EXIT TO THE NE TONIGHT...TAKING THE
THREAT OF HAZARDOUS WEATHER WITH IT. LATEST GUIDANCE CONTINUES
A RAPID WEAKENING OF CONVECTION BY TONIGHT. WHILE THE WEAKENING
FRONT WILL LIKELY BRING CLOUDS AND SHOWERS FROM KAUAI TO MAUI
COUNTY... THE THREAT OF HEAVY RAIN IS EXPECTED TO DIMINISH LATE TONIGHT.

THE MAIN IMPACT FOR THIS MORNING AND EARLY AFTERNOON WILL BE OVER OAHU AS
THE LINE OF HEAVY RAINS MOVES INTO THE ISLAND. MOLOKAI AND LANAI
WILL BE ON THE EDGE OF THE INSTABILITY AND THERE IS A CHANCE OF
LOCALLY HEAVY RAINFALL OVER THOSE ISLANDS THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS MAY AGAIN FORM OVER KAUAI THIS AFTERNOON IF THE
SKIES CLEAR ENOUGH FOR LAND HEATING TO PLAY A ROLL IN BOOSTING THE
INSTABILITY. THE BIG ISLAND AND MAUI WILL REMAIN UNDER A MODERATE
E-SE FLOW. THIS FLOW IS EXPECTED TO BRING A FEW SHOWERS TO E AND
SE FACING COASTS AND SLOPES...WHILE ALLOWING AFTERNOON SEA
BREEZES TO DRIVE THE DEVELOPMENT OF INTERIOR AND LEEWARD
CLOUDS...BUT THE ATMOSPHERE WILL REMAIN SUFFICIENTLY STABLE TO
PRECLUDE MUCH IN THE WAY OF RAINFALL OVER MAUI AND THE BIG ISLAND.

AS THE FRONT WEAKENS TO A TROUGH TONIGHT/MONDAY...WINDS ACROSS THE
AREA WILL REMAIN LIGHT...ALLOWING FOR LAND BREEZES AT NIGHT AND SEA
BREEZES DURING THE DAY. LINGERING MOISTURE ASSOCIATED WITH THE
TROUGH WILL FUEL A FEW SHOWERS AS THE SEA BREEZES CONVERGE OVER THE
ISLANDS ON MONDAY. HIGH PRESSURE BUILDING NORTH OF THE STATE WILL
BRING GRADUALLY STRENGTHENING TRADE WINDS BEGINNING MONDAY NIGHT AS
THE REMNANT TROUGH DISSIPATES OVER THE CENTRAL PORTION OF THE ISLAND
CHAIN. TRADE WINDS WILL STRENGTHEN THROUGH MID-WEEK...SUPPORTED BY
A LARGE HIGH TO THE NE. THE ATMOSPHERE WILL BE RELATIVELY STABLE AND
THUS THE RETURNING TRADE WINDS WILL FOCUS SHALLOW MOISTURE ALONG
WINDWARD SLOPES AND COASTS.

FORECAST MODELS CONTINUE TO PORTRAY THE DEVELOPMENT OF A CLOSED LOW
ALOFT E OF THE ISLANDS AROUND THE MIDDLE OF THE WEEK...BUT VARY IN
THEIR EVOLUTION OF THE LOW. THUS FAR THIS FEATURE IS NOT EXPECTED TO
SIGNIFICANTLY IMPACT ISLAND WEATHER...BUT A MORE WESTERN TRACK COULD
LEAD TO WETTER TRADE WIND WEATHER TOWARD THE END OF THE WEEK.

&&

.AVIATION...
AIRMET SIERRA FOR WIDESPREAD MOUNTAIN OBSCURATION IS IN EFFECT FOR
KAUAI AND OAHU...AS AN AREA OF SHOWERS AND THUNDERSTORMS PROGRESSES
ACROSS THE KAUAI CHANNEL AND ADDITIONAL SHOWERS AND STORMS DEVELOP
OVER OAHU. SIGMET SIERRA IS ALSO IN EFFECT FOR THE SAME AREA OF
THUNDERSTORMS...ALONG WITH A STATEMENT FOR LIGHT ICING. WE EXPECT
THE CONVECTION TO WEAKEN DURING THE AFTERNOON HOURS...WITH THE
ASSOCIATED IMPACTS DIMINISHING.

FOR MOLOKAI THROUGH THE BIG ISLAND...EXPECT VFR CONDITIONS TO
PREVAIL TODAY...WITH ISOLATED MVFR POSSIBLY MAINLY ON EAST AND
SOUTHEAST FACING SLOPES. SCATTERED SHOWERS AND LOCALIZED MVFR
CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE STATE TONIGHT AS A
FRONTAL BOUNDARY DISSIPATES ACROSS THE REGION.

&&

.MARINE...
HIGH SURF PRODUCED BY A SIZEABLE YET DECLINING NW SWELL CONTINUES
TO AFFECT EXPOSED N AND W SHORES OF THE ISLANDS...AND THE HIGH SURF
ADVISORY HAS BEEN EXTENDED THROUGH THE DAY TODAY AS LATEST BUOY
OBSERVATIONS SUPPORT ITS CONTINUATION. THE SWELL WILL CONTINUE TO
DIMINISH INTO MONDAY...WHEN A NEW BUT RELATIVELY SMALL NW SWELL WILL
ARRIVE WITH PEAK HEIGHTS BELOW ADVISORY LEVELS THROUGH TUESDAY. THIS
NEXT SWELL WILL GRADUALLY DIMINISH UNTIL A LARGE NEW WNW SWELL
ARRIVES THURSDAY...AND PERSISTS INTO SATURDAY. PEAK SURF HEIGHTS
WITH THIS SWELL WILL BE NEAR WARNING LEVELS ALONG EXPOSED N AND W
SHORES. THE INCREASED WESTERLY COMPONENT OF THIS SWELL MEANS THAT
SIGNIFICANT SWELL ENERGY WILL REACH W FACING SHORES OF THE BIG
ISLAND.

THE DECLINING NW SWELL IS BRINGING COMBINED SEAS NEAR 10 FEET THIS
MORNING...BUT WITH THE SWELL ON THE GRADUAL DOWNTREND AND WINDS ON
THE LIGHT SIDE...THE SMALL CRAFT ADVISORY /SCA/ HAS BEEN ALLOWED TO
EXPIRE. WINDS WILL REMAIN BELOW THE 25 KT SCA CRITERIA THROUGH THE
MIDDLE OF THE WEEK...AFTER WHICH TRADE WINDS MAY MEET CRITERIA IN
THE WINDIER MARINE ZONES AROUND MAUI AND THE BIG ISLAND.
REGARDLESS...THE LARGE WNW SWELL FROM THURS-SAT WILL AGAIN PUSH
COMBINED SEAS OVER 10 FEET...REQUIRING A SCA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI-
OAHU.

HIGH SURF ADVISORY UNTIL 4 PM HST THIS AFTERNOON FOR NIIHAU-
KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD
HALEAKALA.

SMALL CRAFT ADVISORY UNTIL 4 PM HST THIS AFTERNOON FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY
WINDWARD WATERS-BIG ISLAND WINDWARD WATERS.

&&

MORRISON...DISCUSSION/MARINE
JACOBSON...AVIATION

In the hours before

Special weather statement, Dec 15, 4:59 AM HST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
459 AM HST SUN DEC 15 2013

HIZ001>004-151600-
KAUAI LEEWARD-KAUAI MOUNTAINS-KAUAI WINDWARD-NIIHAU-
459 AM HST SUN DEC 15 2013

...STRONG THUNDERSTORMS APPROACHING KAUAI FROM THE WEST...

AT 455 AM HST...RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING
EAST AT 20 MPH OVER WATERS WEST OF KAUAI. THESE THUNDERSTORMS WILL
MOVE OVER KAUAI SHORTLY...BRINGING WIND GUSTS IN EXCESS OF 40 MPH...
AS WELL AS SMALL HAIL...TORRENTIAL RAIN...AND INTENSE LIGHTNING.

DO NOT STAY IN THE OPEN AS THESE STORMS COME ASHORE...MOVE INDOORS.

BIRCHARD
Local storm report, Dec 15, 8:44 AM HST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
844 AM HST SUN DEC 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     1 SW MANA               22.03N 159.78W
12/15/2013                   KAUAI              HI   LAW ENFORCEMENT

            POWER LINE DOWN NEAR BARKING SANDS PACIFIC MISSILE RANGE
            FACILITY. TIME OF EVENT UNCERTAIN.

0600 AM     FLASH FLOOD      1 SW MANA               22.03N 159.78W
12/15/2013                   KAUAI              HI   LAW ENFORCEMENT

            FLOODING REPORTED IN A BUILDING AT BARKING SANDS PACIFIC
            MISSILE RANGE FACILITY.

&&

RBALLARD
Local storm report, Dec 15, 10:35 AM HST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1035 AM HST SUN DEC 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       LAWAI                   21.92N 159.51W
12/15/2013  M1.67 INCH       KAUAI              HI   COCORAHS

            LAWAI SPOTTER AND COCORAHS OBSERVER REPORTED CONTINUOUS
            LIGHTNING AND MEASURED 1.67 INCHES OF RAIN BETWEEN 515AM
            AND 8AM.

0730 AM     HEAVY RAIN       WAIMEA                  21.96N 159.68W
12/15/2013  U0.00 INCH       KAUAI              HI   COUNTY OFFICIAL

            KAUAI CD REPORTS OVERFLOWING DITCH SYSTEM NEAR THE COAST
            OF SW KAUAI. CD AUTHORIZED DITCH SYSTEM TO OPEN TO
            PREVENT FLOODING.

0700 AM     TSTM WND GST     2 NW KEKAHA             21.99N 159.74W
12/15/2013  E0.00 MPH        KAUAI              HI   UNKNOWN

            BARKING SANDS SPOTTER ESTIMATED WINDS UP TO 35 MPH EARLY
            SUNDAY MORNING.

&&

HFO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:06 AM HSTFlash Flood WatchHFOHonolulu, Kauai, Kalawao13 hr
Dec 15, 3:15 AM HSTSpecial Marine WarningHFO2 hr
Dec 15, 5:03 AM HSTSpecial Marine WarningHFO87 min
Dec 15, 5:33 AM HSTSevere Thunderstorm WarningHFOKauai27 min
Dec 15, 5:36 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Dec 15, 5:56 AM HSTSevere Thunderstorm WarningHFOKauai34 min
Dec 15, 6:19 AM HSTSpecial Marine WarningHFO116 min
Dec 15, 6:28 AM HSTSpecial Marine WarningHFO2 hr
Dec 15, 7:11 AM HSTFlash Flood WarningHFOKauai3 hr
Dec 15, 7:46 AM HSTSpecial Marine WarningHFO119 min
Dec 15, 9:16 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Dec 15, 11:50 AM HSTSpecial Marine WarningHFO55 min
Dec 15, 12:06 PM HSTSpecial Marine WarningHFO114 min
Dec 15, 12:42 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Dec 15, 12:44 PM HSTSpecial Marine WarningHFO2 hr

Nearby

Flash Flood Warnings in Hawaii, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.